MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400904S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, plain old balloon angioplasty (poba) was performed with two powerflex pro balloon catheters (6mm and 7mm) and when a third powerflex pro (9mm x 4cm x 80cm) was used to add more inflation, it ruptured at 10 atmospheric pressure (atm).Therefore, the physician suspended the pre dilation and a smart stent was implanted.The procedure was completed.There was no reported patient injury.This was an endovascular therapy (evt) case.The lesion was the iliac artery which had chronic total occlusion (cto) and stenosis.The lesion was severely calcified.The vessel tortuosity was mild.There was 90% stenosis.There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.The device was stored and handled per the ifu.The device was prep normally (i.E.Maintain negative pressure).There were no damages noted to the packaging of the device prior to use.There were no kinks or other damages noted prior to inserting the product into the patient.The contrast to saline ratio was 1:1.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The products were removed intact (in one piece) from the patient.The device will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
As reported, plain old balloon angioplasty (poba) was performed with two powerflex pro balloon catheters (6mm and 7mm) and when a third powerflex pro (9mm x 4cm x 80cm) was used to add more inflation, it ruptured at ten atmospheric pressure (atm).There was no reported patient injury.This was an endovascular therapy (evt) case.The lesion was the iliac artery which had chronic total occlusion (cto) and stenosis.The lesion was severely calcified.The vessel tortuosity was mild.There was 90% stenosis.The physician suspended the pre dilation and a smart stent was implanted.The procedure was completed.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The device was stored and handled per the ifu.The device was prep normally (i.E.Maintain negative pressure).There were no damages noted to the packaging of the device prior to use.There were no kinks or other damages noted prior to inserting the product into the patient.The contrast to saline ratio was 1:1.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The products were removed intact (in one piece) from the patient.The device was not returned as it was discarded by the facility.A product history record (phr) review of lot 82178513 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with a chronic total occlusion likley contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 9MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key10047591
Report Number9616099-2020-03696
Device Sequence Number2861800
Product Code LIT
UDI-Device Identifier20705032059937
UDI-Public20705032059937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number4400904S
Device Catalogue Number4400904S
Device Lot Number82178513
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVEREST MEDTRONIC; EVEREST MEDTRONIC